Low Carb Friends  
Netrition.com - Tools - Reviews - Faces - Recipes - Home


Go Back   Low Carb Friends > Eating and Exercise Plans > The Maintain Lane
Register FAQ Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Display Modes
Old 08-12-2011, 05:37 PM   #1
Major LCF Poster!
 
fireflyfaster's Avatar
 
Join Date: Apr 2007
Location: Southern CA
Posts: 1,975
Gallery: fireflyfaster
Stats: 234/150 5'9 BMI 22
WOE: Atkins Maintenance
Start Date: 4/20/09 - Met Goal April 2010
So, about ibuprofen (Advil) and weight gain ...

I've been holding steady within my buffer zone, between 143 and 146 depending on time of the month -- then all of a sudden I'm up an additional four pounds, at a time of the month when I expected to drop!

The only difference between this month and the 27 LC months preceding it, and I mean the ONLY difference, is that I have had a flare-up of back pain and have taken over the counter ibuprofen at night so that I can sleep.

Did I recall someone, maybe even TaDa, mentioning ibuprofen as a culprit somewhere along the road? Or am I just grasping at straws here?

__________________
Goals:
* Bodyfat % < 23.5 by April 1; < 23 by July 1; < 22.5 by Oct. 1; < 22 by Dec. 31
* Appreciating those that I love each and every day

Losing/lost your last 10 or 10%? Join us in the Maintain Lane
fireflyfaster is offline   Reply With Quote

Sponsored Links
Old 08-12-2011, 05:58 PM   #2
Major LCF Poster!
 
porcupine73's Avatar
 
Join Date: Mar 2010
Location: Buffalo, NY USA
Posts: 1,848
Gallery: porcupine73
Stats: 208/152/150, male 5'9", 39 y/o
WOE: Cure Tooth Decay, no snacks,slow burn weights+HIIT
Start Date: January 2010
Maybe, all that kind of stuff puts a burden on the liver to deal with it as a toxin, so that might interfere with its ability to deal with processing fat and protein.
porcupine73 is offline   Reply With Quote
Old 08-12-2011, 07:17 PM   #3
Big Yapper!!!!
 
jeaniem's Avatar
 
Join Date: Jul 2009
Posts: 7,674
Gallery: jeaniem
Stats: 166/148.6/?
WOE: lc
Here's the thread I remember reading.



Ibuprofen DOES stall me

Last edited by jeaniem; 08-12-2011 at 07:21 PM..
jeaniem is offline   Reply With Quote
Old 08-12-2011, 07:24 PM   #4
Way too much time on my hands!
 
TaDa!'s Avatar
 
Join Date: Jun 2003
Posts: 16,280
Gallery: TaDa!
Stats: 236.5 /132.5/ 128-133 @5'3"
WOE: Atkins Maintenance (Vegetarian + Fish)
Start Date: 6/03 & Goal! 5/06
Well - when you are having pain, you have inflammation which means water weight gain .. and yah, any painkiller at all will do that to me too

You'll probably just have to ride it out .. that said, I suffer a lot so as not to take painkiller these days, lol.



Pauline
TaDa! is offline   Reply With Quote
Old 08-18-2011, 10:46 AM   #5
Major LCF Poster!
 
Join Date: Apr 2010
Posts: 2,963
Gallery: Auntie Em
WOE: VLC-Pastoral
Start Date: Maintenance since 2000
Thanks for this thread and the link to the other thread. I've been wondering about the various effects of Ibuprofen.
Auntie Em is offline   Reply With Quote
Old 08-18-2011, 11:21 AM   #6
Administrator
 
Dottie's Avatar
 
Join Date: Sep 2000
Location: S.E. Texas Gulf Coast
Posts: 72,101
Gallery: Dottie
Thanks for the link!
I was up 2lbs this morning and I've been taking advil liquid gels for 3 days because of sinus headaches. I didn't make the connection, so thanks!
Dottie is offline   Reply With Quote
Old 08-18-2011, 01:00 PM   #7
Senior LCF member
 
Join Date: Nov 2007
Posts: 9,720
Gallery: Leo41
Stats: 340 then/145 now
WOE: Low carb/calorie cycling
I have a Rx pain med that I take 'as needed' for my arthritis, and it's known to cause water retention. That may be true of OTC pain meds as well.
Leo41 is online now   Reply With Quote
Old 08-22-2011, 09:14 AM   #8
Major LCF Poster!
 
Join Date: Apr 2010
Posts: 2,963
Gallery: Auntie Em
WOE: VLC-Pastoral
Start Date: Maintenance since 2000
I went back to using aspirin and the bloating disappeared. The aspirin isn't quite as good at erasing that bone pain, but I don't miss the bloating and digestive disturbance.

Thanks again for this thread and the most useful information.
Auntie Em is offline   Reply With Quote
Old 08-24-2011, 11:55 PM   #9
Major LCF Poster!
 
Jonahsafta's Avatar
 
Join Date: Dec 2007
Location: LV
Posts: 2,355
Gallery: Jonahsafta
Stats: 165/157.8/153
WOE: Atkins
Start Date: orig. 1995 @248#
It may be just me....I went to the hospital twice for transfusions ( April and May of this year)...the doctors said my over use of ibuprophen ( 2 pills..4 times a wk) led to a bleeding ulcer...I had 2 transfusions before they found the cause.....I now use Tylenol...but I am leery of that as well...( liver damage)...I may be the exception.....maybe not..
Jonahsafta is offline   Reply With Quote
Old 08-28-2011, 10:38 PM   #10
Major LCF Poster!
 
fireflyfaster's Avatar
 
Join Date: Apr 2007
Location: Southern CA
Posts: 1,975
Gallery: fireflyfaster
Stats: 234/150 5'9 BMI 22
WOE: Atkins Maintenance
Start Date: 4/20/09 - Met Goal April 2010
Two tablets four times a week is overuse? Really?

I am seriously going to buy a bottle of plain old aspirin.
fireflyfaster is offline   Reply With Quote
Old 08-28-2011, 10:50 PM   #11
Way too much time on my hands!
 
Join Date: Dec 2007
Location: Oregon
Posts: 21,480
Gallery: wifey
Stats: goal is size 10
yeah I take 8 a day. I do have an ulcer though but it is the only thing that helps my back.
wifey is offline   Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are On



All times are GMT -7. The time now is 08:58 AM.


Copyright ©1999-2014 Friends Forums LLC. All rights reserved. - Terms of Service | Privacy Policy
LowCarbFriends® is a registered mark of Friends Forums, LLC.